1 doctor weighed in:

I'm useing Vicks nose spray and everytime I use it i start sneezing but it gets rid of my stuffed nose. Why does this happen?

1 doctor weighed in
Dr. Thomas Benda
ENT - Head & Neck Surgery

In brief: It's an irritant

Any nose spray can make you sneeze, even if it's a prescription.
It just means the nose has been stimulated with something it finds a little obnoxious. You don't want to use vick's for longer than 3 to 5 days, it will start to make your nasal tissue swollen. Then you will need to use the Vicks to treat the problem with the vicks. We call this rebound, or rhinitis medicamentosa.

In brief: It's an irritant

Any nose spray can make you sneeze, even if it's a prescription.
It just means the nose has been stimulated with something it finds a little obnoxious. You don't want to use vick's for longer than 3 to 5 days, it will start to make your nasal tissue swollen. Then you will need to use the Vicks to treat the problem with the vicks. We call this rebound, or rhinitis medicamentosa.
Dr. Thomas Benda
Dr. Thomas Benda
Thank
Get help from a real doctor now
Dr. Cindy Juster
Board Certified, Pediatrics
32 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors